I'm writing this blog about my experience withdrawing from Tamoxifen as I found very little online myself and the hope it may be of interest to someone searching for answers in the future... it might not be very interesting to most though :)
Well its been a month now since I finished taking Tamoxifen as a Breast Cancer preventative drug. I was prescribed it for 10 years since I completed my surgery (mastectomies) and treatments (Chemotherapy and Radiotherapy) for stage 3 advanced Breast Cancer aged 31 (pre-menopausal).
I'm happy to report I think I feel the fatigue lifting slightly! I'm a busy person, so always tired, however that really intense feeling of exhaustion and tiredness I think is getting better!
I am struggling to sleep some nights without pain killers though because the body aches that I experienced when I first started taking the drug are definitely back!
A doctor friend explained that body joint aches are common when women go through the menopause because of the shift in hormones... so this makes sense to me as Tamoxifen is a hormone medication. Hopefully this will pass quickly. Some days I feel like I've been beaten up or fallen down the stairs or something. The arthritic type pain is worse in my hands.
My skin is in withdrawal. I've broken out in spots which tend to come and go... worse with my period which have continued. Some are quite large and painful and seems to be nothing more than painful red lumps.
My periods have continued. I had Zolodex injections during chemo to preserve my fertility and continued menstruating all throughout taking Tamoxifen... albeit quite irregular.
I'll update again in another month.
Share this post